Has any body weaned themselves of diazepam

Discussion in 'Fibromyalgia Main Forum' started by Shazzy, Jun 6, 2003.

  1. Shazzy

    Shazzy New Member

    Hi,

    Just wanted to know if anybody who has weaned themselve of diazepam. If so did they get increased anxiety from doing it.

    I am halfway there from 6mg a day to 3mg at present and anxiety has returned to haunt me.

    I dont want to give up doing it but cant bare this high anxiety.

    Any ideas how to get through this next 6 weeks please will be helpful.

    shazzy
  2. romey

    romey New Member

    hi shazzy! i was told i had fibromyalgia last ausgust and at that time i was taking valium,df118,postan,diazepam and brufen! i realised when my condition wasnt going to go away that i had to stop taking all of them! it was really hard i shook and got headaches but it only took 2 months 2 b off all of them. this will soung silly but disprin helped me to take awy the headaches so i could think clearly. dont worry you will get through it cause i didnt think i wud but i did!
  3. kredca4

    kredca4 New Member

    Is your Doctor taking you off of this Med?
    The Brand name is Valium, and one of my Brother's takes this for his Anxiety and also for muscle spasams.

    You really have to go off them slowly, last Feb. he got thrown in the "Hoos-gall, jail), and they didn't give him is Valium, even tho he had an rx for them on him,

    after 4 day's of not being on them he had sieziure's, so they took him to the Hospital ward, treated him and then sent him home. He wasn't in for anything other than being Durnk in Public and not going to court to answer for it.
    He could have saved himself a big Problem by taking care of this to begin with.

    But because he has FMS, he also Panic's, the Fight or Flight response at work.

    So anyway, the point is, don't just stop them cold, wean yourself off slowly.

    I owe you an e, will send one later, take care and take small steps. I know you are hurting right now also, so I'll keep you in my Prayer's, ;o)

    sharon
  4. dannybex

    dannybex Member

    Hi Shazzy,

    I would strongly recommend doing a web search on google, and type in the words "Heather" "Ashton", and "benzo.uk". You'll find a fantastic site, with a protocol developed by Professor Ashton, on how to safely withdraw from benzos like diazepam. She has studied this for 12 years, and suggests the ONLY way is to go very slowly -- anywhere from six months to a year -- to minimize anxiety symptoms. I've also read that some folks have been helped by using a supplement called NeuRecover-BZ, but I've yet to try it so not sure if it works for everyone. They do claim to have studies to back it up.

    Best of luck

    Dan
  5. Shazzy

    Shazzy New Member

    Thanks for replys.

    I am doing it at 1/4 a tablet every 10 days which is slower than what my dr told me at 1/2 every 14 days.

    Be glad when i see the back of them. Been nothing but trouble since i started them.

    Shazzy